# SDR AWXA200200993

- Difficulty date: October 8, 2002
- Submitted: November 14, 2002
- Operation: Air carrier
- Aircraft: N659AW
- Make and model: Airbus A320-232
- Aircraft serial: 1166
- Aircraft time: 10,157 hours, 3,883 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP1653115
- Part serial: 99265H8597
- Condition: Failed
- Location: Cockpit
- Part time: 10,157 hours, 3,883 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FLT 0722 - EN ROUTE FROM LAS TO ORD THE LT WINDSHIELD OUTER PANE SHATTERED, DIVERTED TO DEN AND LANDED WITHOUT FURTHER EVENT.  AIRCRAFT WAS MAINTENANCE FERRIED TO PHX FOR WINDSHIELD REPLACEMENT. MAINTENANCE IN PHX REMOVED AND REPLACED THE LT WINDSHIELD IAW AMM 56-11-11. VENDOR FUNCTIONAL CHECK OF WINDOW HEAT COMPUTER WAS NO FAULT FOUND, UNIT WAS RETURNED TO SERVICE WITH NO MAINTENANCE ACCOMPLISHED.  VENDOR TEARDOWN OF LT WINDSHIELD IDENTIFIED REASON FOR OUTER PANE FAILURE WAS DUE TO MOISTURE INGRESSION ALONG THE BOTTOM EDGE OF WINDOW, MOISTURE CONTACTED ELECTRICAL WINDOW HEAT WIRES CAUSING THE WINDOW TO CRACK. REPLACED OUTER GLASS.
